Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 12, NWS Austin/San Antonio, TX

November 29, 200633 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Nov 29, 2006, 4:44 PM CST for 33 counties in Texas. It took effect at Nov 30, 2006, 3:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 4:44 PM CST (22:44 UTC)
In effect from
Nov 30, 2006, 3:00 AM CST
Expired
Nov 30, 2006, 5:00 PM CST
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 292244
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 PM CST WED NOV 29 2006

...STRONG COLD FRONT TO BRING WINDY AND COLD WEATHER AND
POTENTIALLY ICY CONDITIONS ACROSS SOUTH CENTRAL TEXAS...

.A VIGOROUS STORM SYSTEM WILL A COLD AND WINDY DAY TO SOUTH
CENTRAL TEXAS THURSDAY. THIS WILL BE THE COLDEST AIR OF THE SEASON
AND COULD BE ACCOMPANIED BY ICY CONDITIONS ACROSS THE NORTHERN
HILL COUNTRY. 

TXZ173-191>194-205>209-217>225-228-302300-
/O.NEW.KEWX.FZ.W.0004.061201T0400Z-061201T1500Z/
/O.NEW.KEWX.WI.Y.0012.061130T0900Z-061130T2300Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE...CARRIZO SPRINGS
444 PM CST WED NOV 29 2006

...FREEZE WARNING IN EFFECT FROM 10 PM THURSDAY TO 9 AM CST
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 9 AM
CST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY. 

EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
APPROACHING 40 MPH FROM A STRONG COLD FRONT AFTER MIDNIGHT. THE
COLD FRONT WILL ENTER THE SOUTHERN EDWARDS PLATEAU AND NORTHERN
HILL COUNTRY BY AROUND 2 AM AND SWEEP SOUTH ACROSS THE REST OF
SOUTH CENTRAL TEXAS BY SUNRISE THURSDAY. GUSTY WINDS SHOULD
CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING BY SUNSET
THURSDAY. 

TEMPERATURES ARE EXPECTED TO REACH THE FREEZING MARK BY LATE IN
THE EVENING FOR THE FIRST TIME THIS SEASON ACROSS PARTS OF SOUTH
CENTRAL TEXAS. THE AIR WILL WARM TO ABOVE 32 DEGREES BY 10 AM
FRIDAY...BUT THERE IS AN OPPORTUNITY FOR SEVERAL HOURS OF BELOW
FREEZING WEATHER. IN ADDITION...THERE IS A SLIGHT POTENTIAL FOR
LIGHT SLEET ACCUMULATION FOR AREAS MAINLY NORTH AND WEST OF THE
AUSTIN METRO AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR
THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION.
EXPOSED PIPES MAY NEED TO BE PROTECTED...WITH SOME PARTS OF SOUTH
CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT EXECTED TO SEE
TEMPERATURES FALLING INTO THE MID 20S.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO
SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING.

$$

TXZ171-172-183>190-202>204-302300-
/O.NEW.KEWX.WI.Y.0012.061130T0900Z-061130T2300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO
444 PM CST WED NOV 29 2006

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM CST
THURSDAY. 

EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
APPROACHING 40 MPH FROM A STRONG COLD FRONT AFTER MIDNIGHT. THE
COLD FRONT WILL ENTER THE SOUTHERN EDWARDS PLATEAU AND NORTHERN
HILL COUNTRY BY AROUND 2 AM AND SWEEP SOUTH ACROSS THE REST OF
SOUTH CENTRAL TEXAS BY SUNRISE THURSDAY. GUSTY WINDS SHOULD
CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DECREASING BY SUNSET
THURSDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO
SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS74 KEWX 301012
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CST THU NOV 30 2006

...STRONG COLD FRONT TO BRING WINDY AND COLD WEATHER AND
POTENTIALLY ICY CONDITIONS ACROSS SOUTH CENTRAL TEXAS...

.A VIGOROUS STORM SYSTEM WILL SEND COLD AND WINDY CONDITIONS INTO SOUTH
CENTRAL TEXAS TODAY. THIS WILL BE THE COLDEST AIR OF THE SEASON
AND COULD BE ACCOMPANIED BY ICY CONDITIONS ACROSS THE NORTHERN
HILL COUNTRY THIS MORNING.

TXZ171-172-183>190-202>204-301815-
/O.EXB.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/
/O.CON.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO
412 AM CST THU NOV 30 2006

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
THIS AFTERNOON. 

EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
APPROACHING 40 MPH BEHIND A STRONG COLD FRONT. THE COLD FRONT
WILL MOVE OFF THE HILL COUNTRY AND THROUGH SOUTH CENTRAL TEXAS BY MIDDAY.
GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE
DECREASING BY SUNSET.

A WINTRY STORM SYSTEM OVER THE PANHANDLE WILL MOVE NORTHEAST OUT
OF TEXAS TONIGHT. THE CLOUDINESS ALSO WILL LEAVE THE REGION. SKIES
WILL BE CLEAR TONIGHT. WITH LIGHTER WINDS, COLD AIR AND CLEAR
SKIES, TEMPERATURESWILLL PLUMMET TO THE 20S AND NEAR 30 RESULTING
IN A HARD FREEZE FOR THE HILL COUNTRY AND ESCARPMENT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR
THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION.
EXPOSED PIPES MAY NEED TO BE PROTECTED...WITH SOME PARTS OF SOUTH
CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT EXPECTED TO SEE
TEMPERATURES FALLING INTO THE MID 20S.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO
SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING.

$$

TXZ173-191>194-205>209-217>225-228-301815-
/O.EXT.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/
/O.CON.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE...CARRIZO SPRINGS
412 AM CST THU NOV 30 2006

...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

THE FREEZE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
THIS AFTERNOON. 

EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
APPROACHING 40 MPH BEHIND A STRONG COLD FRONT. THE COLD FRONT
WILL MOVE OFF THE HILL COUNTRY AND THROUGH SOUTH CENTRAL TEXAS BY MIDDAY.
GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE
DECREASING BY SUNSET.

A WINTRY STORM SYSTEM OVER THE PANHANDLE WILL MOVE NORTHEAST OUT
OF TEXAS TONIGHT. THE CLOUDINESS ALSO WILL LEAVE THE REGION. SKIES
WILL BE CLEAR TONIGHT. WITH LIGHTER WINDS, COLD AIR AND CLEAR
SKIES, TEMPERATURESWILLL PLUMMET TO THE 20S AND NEAR 30 RESULTING
IN A HARD FREEZE FOR THE HILL COUNTRY AND ESCARPMENT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR
THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION.
EXPOSED PIPES MAY NEED TO BE PROTECTED...WITH SOME PARTS OF SOUTH
CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT EXPECTED TO SEE
TEMPERATURES FALLING INTO THE MID 20S.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD ACT NOW TO
SECURE LOOSE OBJECTS. TAKE EXTRA PRECAUTIONS WHILE DRIVING.

$$
000 
WWUS74 KEWX 302201
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CST THU NOV 30 2006

...VERY COLD AIR EXPECTED TONIGHT AS WINDS GRADUALLY DECREASE...

.A VIGOROUS STORM SYSTEM WILL CONTINUE TO BRING COLD AND WINDY AIR
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND THIS EVENING. WINDS
WILL DECREASE THIS AFTERNOON...BUT THE COLDEST AIR OF THE SEASON
IS EXPECTED FOR TONIGHT.

TXZ171>173-183>194-202>209-217>225-228-302315-
/O.CON.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/
/O.CON.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
401 PM CST THU NOV 30 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

EXPECT GUSTY NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
APPROACHING 40 MPH THROUGH 5 PM. THE WINDS WILL DECREASE TO BELOW
20 MPH BY SUNSET.

CLEAR SKIES AND DECREASING WINDS ARE EXPECTED TONIGHT...CAUSING
TEMPERATURES TO PLUMMET INTO THE 20S. A HARD FREEZE IS EXPECTED
FOR SEVERAL HOURS OVER MUCH OF SOUTH CENTRAL TEXAS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR
THURSDAY WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION.
TENDER VEGETATION...SMALL ANIMALS...AND EXPOSED PIPES WILL ALL
PROTECTION DURING THIS COLD AIR EVENT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE EXTRA PRECAUTIONS
WHILE DRIVING.

$$
000 
WWUS74 KEWX 302317
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 PM CST THU NOV 30 2006

...VERY COLD AIR EXPECTED TONIGHT AS WINDS GRADUALLY DECREASE...

.DECREASING WINDS...MOSTLY CLEAR SKIES AND LOW DEWPOINTS WILL
BRING THE COLDEST AIR OF THE SEASON TONIGHT ACROSS ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY. 

TXZ171>173-183>194-202>209-217>225-228-010130-
/O.EXP.KEWX.WI.Y.0012.000000T0000Z-061130T2300Z/
/O.CON.KEWX.FZ.W.0004.061201T0200Z-061201T1500Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
517 PM CST THU NOV 30 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

WINDS HAVE SLOWLY DECREASED TO BELOW ADVISORY LEVELS. NORTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED
DURING NEXT HOUR. THEN THEY WILL DECREASE RAPIDLY AFTER SUNSET.
AS A RESULT...THE WIND ADVISORY WAS ALLOWED TO EXPIRE.

MOSTLY CLEAR SKIES...DECREASING WINDS AND LOW DEWPOINTS WILL ALLOW
TEMPERATURES TO PLUMMET INTO THE 20S ACROSS MUCH OF SOUTH CENTRAL
TEXAS. A HARD FREEZE IS EXPECTED FOR SEVERAL HOURS FROM LATE THIS
EVENING THROUGH MID MORNING ON FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. GUSTY WINDS WILL ACCOMPANY THE COLD AIR
THIS EVENING WHICH WILL ENHANCE THE LOSS OF HEAT FROM VEGETATION.
TENDER VEGETATION...SMALL ANIMALS...AND EXPOSED PIPES WILL ALL
REQUIRE PROTECTION DURING THIS COLD AIR EVENT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 12:05 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 29, 12:05 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CST WED NOV 29 2006

.AVIATION...
STRATUS/CUMULUS MVFR CIGS WILL RISE TO VFR BY 20Z, THEN LOWER TO
MVFR AROUND 03Z. EXCEPT DRT WILL HAVE BRIEF STRATUS MVFR CIGS
UNTIL 19Z, THEN BECOME VFR CIGS WITH MAINLY CIRRUS, THEN AFTER 01Z
BECMG SCT, THEN SKC AFTER 09Z. S TO SE WINDS 10 TO 15 KTS WITH
GUSTS 20 TO 25 KTS WILL PREVAIL, STRONG COLD FRONT WILL MOVE THRU
TAF SITES BETWEEN 09Z AND 11Z WITH WINDS SHIFTING TO N TO NW, THEN
INCREASING TO 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER 13Z.
ISOLD TO SCT SHRA WILL OCCUR THRU MUCH OF THE FORECAST PERIOD,
ALTHOUGH TSRA PSBL ALONG AND AHEAD OF FRONT BETWEEN 06Z AND 11Z.

&&

.PREV DISCUSSION... (ISSUED 1136 AM CST WED NOV 29 2006)

UPDATE...
MORNING FORECAST HAS A GOOD HANDLE ON THE RAIN CHANCES AND THE
UPCOMING STRONG COLD FRONT. WAS CONSIDERING A CHANCE OF WX GRIDS
TO WORD AS SHOWERS, BUT THE STRONGER THAN FORECAST WINDS AND THE
INCREASED BREAKS IN THE LOW CLOUDS WILL WARRANT HIGHER TEMPS AND
THE POSSIBILITY OF CONVECTIVE TEMPERATURES BEING REACHED. RADAR
TRENDS DO SHOW CONVECTION GRADUALLY BECOMING MORE VIGOROUS LATE
THIS MORNING. THUS WILL ONLY CHANCE WINDS AND TEMPS FOR NOW.

FIRE WEATHER...
WILL PROBABLY NEED TO ISSUE A RFW THIS AFTERNOON VALID FOR
THURSDAY. THE EARLY MORNING TIMING OF THE FRONT WILL MAKE IT MORE
DIFFICULT FOR THE RH LEVELS TO FALL TO 25 PERCENT BEFORE THE
TEMPERATURES LEVEL OFF AND/OR SLOWLY FALL. THUS WILL WANT TO
IMPORT AND ANALYZE THE 12Z MOISTURE DATA BEFORE DECIDING WHICH
COUNTIES WILL BE MOST AFFECTED. CURRENTLY EXPECT THE MOISTURE
FIELDS TO SUPPORT ONLY A 2-3 HOURS OF RFW CRITERIA FOR THOSE AREAS
MOST AFFECTED.

PREV DISCUSSION... (ISSUED 622 AM CST WED NOV 29 2006)

AVIATION...MVFR CIGS WILL GRADUALLY LIFT THIS MORNING TO BECOME
VFR CONDS BY AFTERNOON. DEVELOPING SHOWERS AND THUNDERSTORMS ALONG
THE I-35 CORRIDOR TERMINALS THIS EVENING WILL BRING CIGS DOWN TO
MVFR. KDRT TERMINAL WILL REMAIN VFR. S TO SE WINDS WILL INCREASE
TO 12 TO 22 KTS BY LATE MORNING AND LOWER TO NEAR 12 KTS THIS
EVENING. A STRONG COLD FRONT WILL IMPACT KDRT TERMINAL AROUND 09Z
AND AROUND 11Z ALONG I-35 CORRIDOR TERMINALS WITH WINDS BECOMING
NORTHERLY AT SPEEDS OF 12 TO 22 KTS AND GUSTY.

PREV DISCUSSION... (ISSUED 418 AM CST WED NOV 29 2006)

DISCUSSION...
A DIGGING UPPER LOW AND A COLD AIRMASS WILL BRING NEAR WINTER
TEMPERATURES TO SOUTH CENTRAL TEXAS TOMORROW. THE LEADING EDGE OF
THE COLD AIR IS MOVING THROUGH THE TEXAS PANHANDLE. THE CURRENT
SOUTHWARD SPEED WILL DECREASE DURING THE DAY AS THE DEEPENING LOW
PROVIDED RETARDING WINDS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DEVELOPING SOUTHWARD ALONG INTERSTATE 35 TOWARD
AUSTIN TONIGHT AS THE DRY LINE AND COLD FRONT MERGE. EXPECTING
THE COLD FRONT TO ARRIVE AT THE NORTHERN EDGE OF THE HILL COUNTRY
AROUND 3 AM THURSDAY AND OFF THE ESCARPMENT BY SUNRISE, THEN TO
THE COAST BY NOON. THE COMBINATION OF VERY LOW DEWPOINTS CLEAR
SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO RADIATE DOWN TO
THE FREEZING MARK BY FRIDAY MORNING. AS THE PROGRESSIVE NORTHERN
AND SOUTHERN STREAMS SEND MINOR DISTURBANCES ACROSS THE U.S. A
REINFORCING SURGE OF COLD AIR WILL MOVE INTO SOUTH CENTRAL TEXAS
SUNDAY, KEEPING TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND AND
THE FIRST HALF OF NEXT WEEK. AN UPPER LOW DEVELOPS OFF THE BAJA
COAST MONDAY SENDING CLOUDINESS INTO THE AREA TUESDAY WITH A
CHANCE OF LIGHT RAIN OVER THE RIO GRANDE REGION.

FIRE WEATHER...
WITH THE PASSAGE OF THE COLD FRONTAL BOUNDARY THURSDAY, DEWPOINTS
WILL FALL TO THE TEENS OVER THE WINTER GARDEN WITH 20 FOOT WINDS
FROM THE NORTH AT 20 KNOTS. THE RELATIVE HUMIDITIES WILL FALL TO
25 PERCENT OR LESS OVER THE WINTER GARDEN AREA THURSDAY MORNING.
THEN BY THURSDAY AFTERNOON, THE RELATIVE HUMIDITY RISES ABOVE 25
PERCENT DUE TO TEMPERATURES REMAINING STEADY OR FALLING. AT
PRESENT, THE TIME PERIOD OF LOW HUMIDITIES AND HIGH WINDS WILL BE
FOR ABOUT 4 HOURS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Nov 29, 3:49 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CST WED NOV 29 2006

TXZ171>173-183>194-202>209-217>225-228-301130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
349 PM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF
A FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE LINE TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL...HOWEVER ISOLATED TORNADOES
AND DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO AND THREE...THURSDAY AND FRIDAY

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING
THE EARLY HOURS ON THURSDAY. TEMPERATURES WILL BRIEFLY DROP TO
NEAR FREEZING ACROSS THE NORTHERN HILL COUNTRY WHICH WILL RESULT
IN A MIX OF RAIN AND SLEET. A WINTER WEATHER ADVISORY WILL HAVE TO
BE ISSUED FOR BURNET...GILLESPIE...LLANO AND WILLIAMSON COUNTIES
FOR THURSDAY MORNING FOR LIGHT ACCUMULATIONS OF SLEET.

STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH CAN BE EXPECTED DURING THE DAY. A WIND ADVISORY MAY BE NEEDED
FOR ALL OF SOUTH CENTRAL TEXAS FOR THURSDAY. RELATIVE HUMIDITIES
WILL FALL TO BELOW 25 PERCENT ALONG THE RIO GRANDE. A RED FLAG
WARNING WILL BE ISSUED FOR THE RIO GRANDE PLAINS FOR THURSDAY.

CLEARING SKIES AND MUCH LIGHTER WINDS ALLOW TEMPERATURES TO FALL
TO NEAR OR BELOW FREEZING ACROSS MUCH OF SOUTH CENTRAL TEXAS BY
FRIDAY MORNING. A FREEZE ADVISORY WILL HAVE TO BE ISSUED FOR MUCH
OF SOUTH CENTRAL TEXAS FOR THURSDAY NIGHT INTO FRIDAY MORNING. THE
HILL COUNTRY WILL LIKELY HAVE A HARD FREEZE.

.DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:20 PM CSTRed Flag WarningEWXDimmit, Kinney, Maverick, Val Verde, Zavala26 hr
Nov 29, 4:44 PM CSTFreeze WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more40 hr
Nov 29, 4:58 PM CSTSleet AdvisoryEWXBurnet, Gillespie, Llano, Williamson2 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.